MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14274
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to distribution to a user facility the distributor found foreign matter inside the unopened package of a open-end ureteral catheter.This device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable additional information: d10.Investigation ¿ evaluation.A review of complaint history, device history record , quality controls, and a visual inspection were conducted during the investigation.One unopened device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The visual examination confirmed dark colored fibrous foreign matter that was free floating inside of the sealed package.Additionally, a document based investigation evaluation was performed.A search of the complaint database revealed no other complaints related to this lot number.The device history record was reviewed and no non-conformances were found during the production of this lot number.The cause for the foreign matter was contributed to a packaging event.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to be reported.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8816789
Report Number1820334-2019-01760
Device Sequence Number2348560
Product Code GBL
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)220328(10)9627372
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number9627372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1